IJCM  Vol.2 No.4 , September 2011
Streptomycin-Induced Steven-Johnson Syndrome in a HIV Sero-Positive Patient with Tuberculosis: A Case Report
ABSTRACT
Severe cutaneous hypersensitivity reactions to anti-tuberculosis medication are rare and have been attributed mainly to thiacetazone. A case of streptomycin-induced Steven-Johnson Syndrome in a patient with TB-HIV co-infection which ended in death is reported.

Cite this paper
nullE. Adinma, N. Ezeama and C. Umeokonkwo, "Streptomycin-Induced Steven-Johnson Syndrome in a HIV Sero-Positive Patient with Tuberculosis: A Case Report," International Journal of Clinical Medicine, Vol. 2 No. 4, 2011, pp. 481-483. doi: 10.4236/ijcm.2011.24082.
References
[1]   V. Ngan, A. Oakley and D. Dyall-Smith, “Stevens Johnson Syndrome and Toxic Epidermal Necrolysis,” New Zealand Dermatological Society Incorporated, 2009 http://dermnetnz.org/nzds.html.

[2]   R. M. Patel and Y. S. Marfatia, “Clinical Study of Cutaneous Drug Eruptions in 200 Patients,” Indian Journal of Dermatology, Venereology and Leprology, Vol. 74, No. 4, 2008, p. 430. doi:10.4103/0378-6323.42883

[3]   D. M. Thappa and R Kumari, “Steven-Johnson Syndrome,” Drug Alert, Vol. 2, No. 1, 2006, pp. 24-27.

[4]   P. D. Ghislain and J. C. Roujeau. “Treatment of Severe Drug Reactions: Stevens-Johnson Syndrome, Toxic Epidermal Necrolysis and Hypersensitivity Syndrome,” Dermatology Online Journal, Vol. 8, No. 1, 2002, p. 5.

[5]   J. Wirrima and A. Harris, “Stevens-Johnson Syndrome during Anti-tuberculosis Chemotherapy in HIV-Seropositive Patients: Report on Six Cases,” East African Medical Journal, Vol. 68, No. 1, 1991, pp. 64-66.

[6]   C. S. Dukes, J. Sugarman, J. P. Cegielski, G. J. Lallinger and D. H. Mwakyusa, “Severe Cutaneous Hypersensitivity Reactions during Treatment of Tuberculosis in Patients with HIV Infection in Tanzania,” Tropical And Geographical Medicine, Vol. 44, No. 4, 1992, pp. 308- 311.

[7]   C. Chintu, C. Luo, G. Bhat, M. Raviglione, H. DuPont and A. Zumla. “Cutaneous Hypersensitivity Reactions Due to Thiacetazone in the Treatment of Tuberculosis in Zambian Children Infected with HIV-I,” Archives of Disease in Childhood, Vol. 68, No. 5, 1993, pp. 665-668. doi:10.1136/adc.68.5.665

[8]   S. K. Sarkar, S. D. Purohit, T. N. Sharma, M. P. Chawla and D. N. Gupta. “Stevens-Johnson Syndrome Caused by Streptomycin,” Tubercle, Vol. 63, No. 2, 1982, pp. 137- 138. doi:10.1016/S0041-3879(82)80052-4

[9]   P. R. Gupta, S. D. Purohit, S. K. Gupta, S. K. Sarkar and T. N. Sharma. “Stevens Johnson Syndrome Induced by Streptomycin: A Case Report,” Lung India, Vol. 2, No. 2, 1984, pp. 201-202.

[10]   H. Hmouda, C. Laouani-Kechrid, M. Nejib Karoui, M. Denguezli, R. Nouira and G. Ghannouchi. “A Rare Case of Streptomycin-Induced Toxic Epidermal Necrolysis in a Patient with Tuberculosis: A Therapeutic Dilemma,” The Annals of Pharmacotherapy, Vol. 39, No. 1, 2005, pp. 165-168.

[11]   S. A. Coopman, R. A. Johnson, R. Platt and R. S. Stern. “Cutaneous Disease and Drug Reactions in HIV Infection,” The New England Journal of Medicine, Vol. 328, 1993, pp. 1670-1674. doi:10.1056/NEJM199306103282304

 
 
Top